I've been a lurker on this forum for about a year but have suffered with acne for about 3 years since stopping the contraceptive pill Yasmin. I stopped taking it because I didn't like how it was making me feel - was previously on it for about 4 - 5 years, anyway since stopping i got acne around my chin and forehead, i've since the last year also developed some acne on my back.
At first I wasnt bothered by the acne and could hide it with make up and I thought i'd wait it out but 3 years post yasmin and my acne is even worse! I'm fast approaching 25 and it's becoming a major issue for me.
I've tried nearly everything possible for lotions, creams, washes and natural remedies and also lots of vitamins, changed my diet completely, started exercising regualrly, i'll admit this helped but it seems to only last a few months and then i'm back to full blown acne.
Admittidly I don't have acne all over my face, some would say it's not very severe at all but it's the red imflamation that gets me, it hurts to look in the mirror, I struggle to leave the house on a night out and it has majorly affected my self confidence, 3 years ago I was able to go out without having to plaster on thick makeup, now I can not even answer the door without feeling very embarassed!
I've visted the dermatologist 3 times before finally deciding to take Roaccutane - for me this was a real last resort, having read lots of reviews some good some bad, I was scared and had no idea what to expect. I talked through the side effects with my dermatologist and finally made the decision to start Roaccutane.
So here is my log and I hope that this will help anyone considering taking Roaccutane to make the decision, I understand how hard it is to make that decision when you see bad press/bad reviews and I wanted to give an honest account of how it's been for me so far..so here we go!
Starting Dose 20mg
First few days - When I took the first pill I did get quite a bad head but not sure if this was due to not really having much to eat, this dissapeared the morning after
First week - My skin began itching and I did develop a few extra spots around my chin, they are more painful then the spots I would normally get. I also noticed my hair starting to shed - I need to add that the hair shedding may not be related to Roaccutane, it's something I never paid any attention to pre Roaccutane so I will never know.
Second & third weeks - Not very much to report, my hair continuing to shed, It's not massive loss of hair proabably 50 - 100 per day, more when i've washed my hair but I have noticed that if i run my hands through my hair i'm gettng a few strands come out throughout the day. My lips are slightly dry but have been using Vaseline and this was enough to stop them from cracking. Starting to notice dry patches on my face - on the second and third week noticed that I had what looks like Eczema around my mouth on one side but have been using a good moisturiser.
Forth week - Still noticing the shedding of hair, I dont know if i'm just being a bit paranoid, I know i'm driving everyone at home and work crazy with this! I have started to notice that I am getting a rash behind both ears - seems like eczema to me but not sure - it's not painful I can just feel the skin is a little dry. The rash on my face seems to have died down a little bit too.
Went to see my Dermatologist this week - blood results all absolutely fine (I work for the NHS so I get my blood done at work, so I actually get to see my blood results as I take them to my derm appointment - so I know i'm not being fobbed off when they say all fine as I actually see the peice of paper ) - Told the dermatologist I was a bit concerned about my hair - she reassured me that it's very uncommon she say's she's never seen anyone loose their hair completely - I took this with a pinch of salt - I will still keep monitoring for myself and if I feel it's gettin worse I will stop.
Anyway my dose has gone up to 40mg per day I was told if we wanted results i'd have to go up a dose, I was relluctant to go up to a high dose but I have done.
This is my first week on 40mg and 5th week since starting treatment and I wouldnt say i've developed any new symptoms, the one thing i have noticed though is that i'm probably a bit more thirsty and my lips are getting more dry, i'm having to top up the vaseline.
That's it for now...I'm sorry if i've rambled on...I wont write so much next time but felt I should put my back ground info in. Please post if you can relate to any of my symptoms or just want to ask questions, i'm happy to help or support anyone else going through this and would be nice to speak to people in a similar situation
P.s - has anyone else experienced hair shedding? I just feel I need to be put at ease as it is the one thing that is making me want to quit, I really dont want to quit but not sure my self esteem could handle another battering x
luckyme24Member Since 29 Apr 2012
Offline Last Active Dec 23 2012 04:18 PM
- Group Members
- Active Posts 8
- Profile Views 457
- Member Title New Member
- Age Age Unknown
- Birthday Birthday Unknown